Alert archive / Massachusetts / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Feb 4, 2007, 4:27 AM EST for Cheshire County, Hillsborough County, New Hampshire; 5 counties in Massachusetts. It took effect at Feb 5, 2007, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2007, 4:27 AM EST (09:27 UTC)
- In effect from
- Feb 5, 2007, 12:00 AM EST
- Expired
- Feb 5, 2007, 10:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 112 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 040927 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 427 AM EST SUN FEB 4 2007 ...BITTERLY COLD TONIGHT... MAZ002>004-008>012-026-NHZ011-015-041730- /O.NEW.KBOX.WC.Y.0002.070205T0500Z-070205T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER... JAFFREY...KEENE...PETERBOROUGH...WEARE 427 AM EST SUN FEB 4 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY. ARCTIC AIR WILL POUR INTO SOUTHERN NEW ENGLAND TODAY...AND REMAIN AT FULL BLAST TONIGHT AND MONDAY. LOW TEMPERATURES ARE EXPECTED TO DROP TO AROUND ZERO TONIGHT ACROSS CENTRAL AND WESTERN MASSACHUSETTS...AS WELL AS SOUTHWESTERN NEW HAMPSHIRE. THIS COMBINED WITH A STIFF WIND WILL MAKE IT FEEL MORE LIKE AROUND 20 DEGREES BELOW ZERO AFTER MIDNIGHT TONIGHT INTO MONDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. DO NOT LEAVE ANY SKIN EXPOSED. $$
2 follow-up statements
000 WWUS41 KBOX 041932 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 232 PM EST SUN FEB 4 2007 ...BITTERLY COLD WIND CHILLS EXPECTED LATE TONIGHT AND MONDAY MORNING... MAZ002>004-008>012-026-NHZ011-015-051000- /O.CON.KBOX.WC.Y.0002.070205T0500Z-070205T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER... JAFFREY...KEENE...PETERBOROUGH...WEARE 232 PM EST SUN FEB 4 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TO 10 AM EST MONDAY FOR WESTERN AND CENTRAL MASSACHUSETTS AS WELL AS SOUTHWEST NEW HAMPSHIRE. ARCTIC AIR WILL POUR INTO SOUTHERN NEW ENGLAND TONIGHT. LOW TEMPERATURES ARE EXPECTED TO DROP TO AROUND ZERO BY EARLY MONDAY MORNING ACROSS CENTRAL AND WESTERN MASSACHUSETTS...AS WELL AS SOUTHWEST NEW HAMPSHIRE. THESE TEMPERATURES COMBINED WITH THE WIND WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES OF 15 TO 20 BELOW ZERO LATE TONIGHT AND MONDAY MORNING. LOW TEMPERATURES EARLY TUESDAY MORNING ARE EXPECTED TO BE VERY SIMILAR...IF NOT A DEGREE OR TWO COLDER THAN WHAT IS EXPECTED EARLY MONDAY MORNING. THEREFORE...ANOTHER WIND CHILL ADVISORY MAY HAVE TO BE ISSUED FOR AT LEAST A PORTION OF THE REGION MONDAY NIGHT AND TUESDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. DO NOT LEAVE ANY SKIN EXPOSED. $$ FRANK
000 WWUS41 KBOX 050858 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 358 AM EST MON FEB 5 2007 ...BITTERLY COLD WIND CHILLS EXPECTED THIS MORNING... MAZ002>004-008>012-026-NHZ011-015-051500- /O.CON.KBOX.WC.Y.0002.000000T0000Z-070205T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER... JAFFREY...KEENE...PETERBOROUGH...WEARE 358 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. ARCTIC AIR WILL CONTINUE TO POUR INTO SOUTHERN NEW ENGLAND TODAY. TEMPERATURES THIS MORNING OF ZERO TO 10 ABOVE ZERO COMBINED WITH WINDS OF 10 TO 20 MPH WILL ALLOW FOR WIND CHILL READINGS TO RANGE FROM 10 TO 20 BELOW ZERO. READINGS WILL RISE DURING THE DAY...BUT VERY GUSTY WINDS WILL CONTINUE TO MAKE IT FEEL BITTERLY COLD ALL DAY LONG WITH WIND CHILLS BELOW ZERO...EVEN THIS AFTERNOON. WIND CHILL READINGS WILL DROP ONCE AGAIN LATE THIS AFTERNOON THROUGH TONIGHT. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. DO NOT LEAVE ANY SKIN EXPOSED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 4:08 AM EST, 19 minutes earlier.
Area forecast discussion, Feb 4, 4:08 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EST SUN FEB 4 2007
...COLD WEATHER TO PREVAIL BUT NO BIG STORMS ON THE HORIZON...
.SHORT TERM /TODAY THROUGH MONDAY/...
THE SHORT TERM PERIOD WILL BE DOMINATED BY COLD AND BLUSTERY
WEATHER. WHILE TEMPS WILL BE WELL BELOW AVERAGE THROUGH THE SHORT
TERM PERIOD...ITS QUITE NORMAL TO SEE SHOTS OF VERY COLD AIR THIS
TIME OF YEAR SINCE IT IS EARLY FEBRUARY.
FOLLOWED IN THE DAYSHIFTS FOOTSTEPS AND WENT BELOW MOS GUIDANCE FOR
SHORT TERM TEMPS WITH 850 TEMPS IN THE -20C TO -25C RANGE ADVECTING
INTO THE REGION. MAXES TODAY WILL BE IN THE MID TEENS NWRN ZONES TO
THE LOWER TO MID 20S LOWER ELEVATIONS IN THE SOUTH AND SOUTHEAST.
MINS TONIGHT WILL BE AROUND ZERO NORTHWEST ZONES WITH BELOW ZERO
READINGS AT HIGHER ELEVATIONS. LOWS WILL BE IN THE SINGLE NUMBERS
ELSEWHERE. SHOULD SEE THE WINDS REMAIN UP TONIGHT AS GRADIENT WILL
REMAIN TIGHT. THE COMBINATION OF WIND AND LOWS NEAR ZERO WILL ALLOW
WIND CHILL READINGS TO DROP TO -15F TO -20F ACROSS CENTRAL AND
WESTERN MASS OVERNIGHT AND TO AROUND -20F ACROSS SOUTHWEST NEW
HAMPSHIRE. HAVE THEREFORE HAVE GONE WITH A WIND CHILL ADVISORY FOR
THESE AREAS LATE TONIGHT AND MONDAY MORNING. ALL OTHER LOCATIONS
WILL SEE WIND CHILL VALUES BETWEEN -5F AND -12F OR SO.
VERY COLD DAY MONDAY. MOS IS LIKELY TOO HIGH ON MAXES. EXPECT HIGHS
IN THE TEENS. AT THIS TIME...CANNOT RULE OUT HIGHS IN THE SINGLE
NUMBERS FOR A GOOD PORTION OF THE AREA. MAY NEED A WIND CHILL
ADVISORY EXTENSION AND EXPANSION DURING THE DAY AS WESTERLY LOW
LEVEL JET REALLY PICKS UP...WITH GUSTS POSSIBLY APPROACHING 45 MPH.
NOT MUCH IN THE WAY OF PRECIP THROUGH THE SHORT TERM. PERHAPS A FEW
FLURRIES OR SNOW SHOWERS FOR THE EAST SLOPES OF THE BERKS AND SWRN
NH...AS WELL AS PORTIONS OF THE CAPE AND THE ISLANDS AS SOME OCEAN
EFFECT SNOW SHOWERS COULD MATERIALIZE. CHANCE OF FLURRIES ELSEWHERE
FROM TIME TO TIME AS LAPSE RATES WILL BE QUITE STEEP.
AS FOR WIND...HAVE CONTINUED THE WIND ADVISORY FOR THE CAPE AND
ISLANDS THROUGH THIS MORNING. FORECAST SOUNDINGS SHOW THE POTENTIAL
FOR SUSTAINED WINDS AROUND 25 KT WITH GUSTS UPWARD TOWARD 40 KT THIS
MORNING. THESE WINDS SHOULD ABATE BY LATE MORNING...BUT STILL REMAIN
QUITE BLUSTERY.
WIND ADVISORY CRITERIA WINDS HAVE THE POTENTIAL TO RETURN TO THE
CAPE AND ISLANDS...AS WELL AS A GOOD PORTION OF THE REST OF SOUTHERN
NEW ENGLAND MONDAY AFTERNOON AS WESTERLY WINDS ARE PROGGED TO
INCREASE TO AROUND 50 KT AT 5 KFT. WHAT A BITTERLY COLD DAY IT COULD
BE.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
COMING SOON.
&&
.AVIATION...
VFR CONDS EXPECTED TODAY AND TONIGHT WITH GUSTY WEST WINDS.
&&
.MARINE...
HAVE CONTINUED GALE WARNING FOR ALL WATERS TODAY INTO THIS EVENING.
AS GRADIENT REMAINS STRONG. GUSTS TO AROUND 40 KT ARE LIKELY TODAY.
STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY AS COLD SHOT
CONTINUES. GALES ARE ONCE AGAIN EXPECTED MONDAY...ESPECIALLY IN THE
AFTERNOON. SEAS ON THE OUTER WATERS SHOULD STAY IN THE 10 TO 15 FT
RANGE THROUGH MONDAY AND MONDAY NIGHT.
FREEZING SPRAY WILL BECOME INCREASINGLY PROBLEMATIC TONIGHT AND
MONDAY AS COLDER AIR ADVECTS OVER THE WATERS. HEAVY FREEZING SPRAY A
LIKELIHOOD TONIGHT THROUGH MONDAY NIGHT.
LONG TERM MARINE...COMING SOON.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY
FOR MAZ002>004-008>012-026.
WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR MAZ022>024.
NH...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY
FOR NHZ011-015.
RI...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR RIZ008.
MARINE...GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ231>235-237-
250-254-255.
SMALL CRAFT ADVISORY UNTIL 5 PM EST MONDAY FOR ANZ230-236.
&&
SHORT TERM...EKSTER
LONG TERM...EVT
AVIATION...EKSTER
MARINE...EVT/EKSTERHazardous weather outlook, Feb 3, 6:11 PM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 611 PM EST SAT FEB 3 2007 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-041200- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 611 PM EST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT WIND ADVISORIES ARE POSTED LATE TONIGHT THROUGH MID MORNING ON SUNDAY ACROSS CAPE COD...BLOCK ISLAND...MARTHAS VINEYARD AND NANTUCKET. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH. GALE WARNINGS ARE POSTED FOR ALL OPEN WATERS THROUGH SUNDAY AFTERNOON...AS ARCTIC AIR MOVING OVER THE OPEN OCEAN WILL RESULT IN WESTERLY GALE FORCE WIND GUSTS. AN ARCTIC COLD FRONT MOVING THROUGH THE REGION LATE TONIGHT MAY PRODUCE SOME ISOLATED TO SCATTERED SNOW SHOWERS...PARTICULARLY ACROSS WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. A COATING OF SNOW ACCUMULATION MAY OCCUR IN SOME NEIGHBORHOODS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A BITTERLY COLD AIRMASS WILL INVADE THE REGION ON SUNDAY. WIND CHILL VALUES OF 10 TO 20 BELOW ZERO WILL BE POSSIBLE EARLY MONDAY AND TUESDAY MORNING. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED TO HIGHLIGHT THIS POTENTIAL. WESTERLY GALE FORCE WIND GUSTS WILL CONTINUE INTO MUCH OF THE WEEK OVER THE OPEN WATERS...AS ARCTIC AIR RESULTS IN EXCELLENT MIXING. IN ADDITION...AREAS OF HEAVY FREEZING SPRAY ARE EXPECTED WHICH WILL RESULT IN A POTENTIALLY DANGEROUS SITUATION FOR ANY MARINER PLANNING TRAVEL THIS UPCOMING WEEK. THERE MAY ALSO BE AREAS OF ARCTIC SEA SMOKE. A MARINE WEATHER STATEMENT HAS BEEN ISSUED TO ADDRESS THIS CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. HOWEVER...WE REQUEST ANY MEASUREMENTS OF SUSTAINED WINDS OF 31 MPH OR GUSTS TO 45 MPH ALONG WITH ANY DAMAGE. WE ALSO REQUEST ANY REPORTS LATE TONIGHT OF LOCALLY HEAVY BRIEF SNOW SQUALLS THAT DROP A HALF INCH OF SNOW IN LESS THAN A HALF HOUR. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:17 PM EST | Marine Weather Statement | BOX | 50 hr |
Nearby
Wind Chill Advisories in Massachusetts, 2007Wind Chill Advisories in New Hampshire, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.